Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Superman75

Need an opinion from those who have

followed through on a full 5 month course of Accutane and have experienced hair loss... After personally looking into the matter myself and reading some posts I am not sure if I want to continue my treatment. I am only 2 weeks into it at 80mg/day and I have already noticed my hair significantly thinning/shedding. My hair is of decent length and I'd be willing to bet at least is naturally as thick as anybody else's on this board. This really pisses me off because I think this medicine can help with my skin...I don't expect anyone to be able to tell me how my hair will react, I would just like to hear personal stories from some of yall and if it was worth it. Rest assured that I believe some of yall's opinions are more important than those of my derm. Thanks.

Share this post


Link to post
Share on other sites

Hi-

I would discuss your concerns with your Derm. Hair thinning/loss is more a rare side effect, but can occur. Higher doses and males are more prone. You said you are on 80mg in the first two weeks of treatment. 80mg is high. What's your weight? Most Derm's start off lower on the dosing the first month/two of treatment. Dosing is usually .5mg - 1mg per KG of weight. More Derm's start off around the .5mg dosing at the beginning to stave off IB and also to get your body used to it. Yours may be getting shocked by it. I'd talk to your Derm. about decreasing the dose way down. Get the vitamins (see below).

I will say I just finished Tane. I was on lower dose, mostly 20mg the entire course and the last two months at 30mg a day. I did see slight hair thinning/shedding in month 6 of my course. I told my Derm. about it. She recommended a few things. One, I'm on lower dose and would be ending soon, so that's cool, but also I was shedding only about 20-30 hairs. Not gobs. She said it's a concern when it's lots and when your in the beginning or middle of treatment. I was near the end. She said to get some Biotin vitamins and hair vitamins. She recommend Kerastase or check into other brands. I bought the Biotin and Kerastase ones. I was also taking Calcium and probiotic vitamins already, as Tane messes with your bones a bit. Took religiously, and after 1 month my scalp was barely itchy (Tane dries everything out - skin, scalp, body), and shedding was much less. So the vitamins do work if taken early. Back to Tane, cleared my mild acne, cleared out my pores and blackheads. Super smooth skin. Would do it again.

Good luck in your decision.

Yvette

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×